Alert archive / Georgia / Tornado Warnings in 2024

Tornado Warning 9, NWS Charleston, SC

August 5, 2024Bryan County, Chatham County, Georgia; Jasper County, South Carolina

NWS Charleston, SC issued this tornado warning at Aug 5, 2024, 4:11 PM EDT for Bryan County, Chatham County, Georgia; Jasper County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2024, 4:11 PM EDT (20:11 UTC)
Expired
Aug 5, 2024, 4:45 PM EDT
In force
34 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Bryan County, GA, Chatham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 70 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 5:57 AM EDTTornado WatchSPC12 hr
Aug 5, 3:40 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2024-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2024-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WFUS52 KCHS 052011
TORCHS
GAC029-051-SCC053-052045-
/O.NEW.KCHS.TO.W.0009.240805T2011Z-240805T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
411 PM EDT Mon Aug 5 2024

The National Weather Service in Charleston has issued a

* Tornado Warning for portions of...
  Bryan County in southeastern Georgia...
  Chatham County in southeastern Georgia...
  Jasper County in southeastern South Carolina...

* Until 445 PM EDT.

* At 410 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Wassaw Island, moving northwest at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include:
  Pooler, Wilmington Island, Bellinger Hill Area, Midtown Savannah,
  Downtown Savannah, Coffee Bluff, Savannah International Airport,
  I-16/I-95 Interchange, Hunter Army Airfield, Godley Station,
  Montgomery, Garden City, Port Wentworth, Hardeeville, and
  Bloomingdale.

This warning includes the following interstates:
 I-16 between mile markers 154 and 168.
 I-516 between mile markers 3 and 9.
 I-95 in South Carolina between mile markers 2 and 6.
 I-95 in Georgia between mile markers 92 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes from tropical storms or hurricanes can form and move very
quickly. TAKE COVER IMMEDIATELY! If you wait until you hear a tornado
it could be too late. Take action now to immediately protect
yourself.

&&

LAT...LON 3189 8117 3190 8117 3190 8119 3202 8141
      3224 8117 3223 8114 3225 8115 3230 8110
      3194 8084 3180 8100
TIME...MOT...LOC 2010Z 136DEG 46KT 3190 8094 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

BRM
1 follow-up statement
751 
WWUS52 KCHS 052037
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
437 PM EDT Mon Aug 5 2024

GAC029-051-SCC053-052047-
/O.EXP.KCHS.TO.W.0009.000000T0000Z-240805T2045Z/
Bryan GA-Chatham GA-Jasper SC-
437 PM EDT Mon Aug 5 2024

...THE TORNADO WARNING FOR PORTIONS OF BRYAN...CHATHAM AND JASPER
COUNTIES WILL EXPIRE AT 445 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 100 AM EDT for southeastern
Georgia...and southeastern South Carolina.

&&

LAT...LON 3189 8117 3190 8117 3190 8119 3202 8141
      3224 8117 3223 8114 3225 8115 3230 8110
      3194 8084 3180 8100
TIME...MOT...LOC 2037Z 136DEG 46KT 3213 8120 

$$

BRM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Aug 5, 1:29 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 5, 1:29 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
129 PM EDT Mon Aug 5 2024

...DEBBY TO BRING POTENTIALLY HISTORIC AND CATASTROPHIC FLOODING TO
THE AREA THIS WEEK..

.SYNOPSIS...
Tropical Storm Debby will impact the region through much of the
week. Potentially historic rainfall amounts will likely result
in severe to catastrophic flash flooding.

&&

.NEAR TERM /THROUGH TONIGHT/...
The forecast is pretty much on track other than incorporating
the latest NHC track on Debby in the gridded forecasts. Based on
the 11 AM advisory probabilities, the Tropical Storm Watch for
Candler, Bulloch and Effingham has been upgraded to a Tropical
Storm Warning.

Shear profiles from KCLX VWP show conditions are slowly becoming
increasingly favorable for tornadoes and waterspouts. A few
rotating couplets have already been observed off the Georgia
coast. Expect Tornado Watches will be expanded into southern
South Carolina later this afternoon as Tropical Storm Debby
draws closer.

Today and Tonight: Weather impacts experienced locally will be
highly dependent on the overall track/position of Debby. The latest
NHC forecast brings Debby across the Florida Panhandle this morning
and early afternoon, then slowing it down while tracking north-
northeast into Southern and Southeast Georgia mid afternoon into the
evening due to weak steering flow in place. This track will place
much of the the local area in the northeast quadrant of Debby as it
approaches from the south/southwest throughout the day, leading to
warm onshore flow and a large plume of tropical moisture advecting
across the area. The environment will be primed for a heavy rainfall
event, starting as early as late morning/early afternoon and
eventually an isolated tornado threat late day and overnight.

Latest radar trends indicate broad outer rainbands associated with
Debby crossing the Altamaha River early morning, with additional
showers pushing onshore across coastal areas, including north into
Southeast South Carolina by late morning. Precip coverage and
intensity is anticipated to increase and spread inland throughout
the day, with the bulk of the area experiencing numerous to
widespread showers and thunderstorms mid to late afternoon. With
PWATS approaching 2.5 inches, heavy rainfall continues to be of
high confidence and also the highest impact anticipated from
Debby. Numerous rounds of intense rainfall are possible across
the region, with an increasing threat for flash flooding heading
into tonight as Debby makes a closer approach and slows. A
Flood Watch continues across the entire area today and tonight.
For more details regarding the rainfall forecast and associated
impacts see the Hydrology section below.

Debby will also bring the potential for tornadoes in the more
favorable northeast quadrant of the system. Latest guidance
indicates an instability and shear axis developing across Georgia
coastal waters and into southern most zones of Southeast Georgia by
late morning, leading to an isolated risk of a tornado near coastal
Georgia initially and perhaps across locations further inland along
and south of I-16. Given the potential, a Tornado Watch has been
issued for this area until 4 PM today.

A more substantial tornado risk should occur late day and overnight
when a more pronounced instability and shear axis develops in the
same area, then moves north with a second wave of showers and
thunderstorms as Debby nears. Although the risk for tornadoes could
extend slightly inland depending on the track of Debby, the greatest
risk appears to be across coastal Georgia, then into southern
coastal South Carolina through the night, which is aligned with the
HREF updraft helicity tracks/ensemble paintball. An additional
Tornado Watch could eventually be needed.

A Tropical Storm Warning will remain in effect for the southeast
Georgia and Southeast South Carolina coast, including much of
Southeast Georgia along and south of I-16. A Tropical Storm Watch
will continue for another tier of counties north in Southeast
Georgia, which could eventually be transitioned to a Tropical Storm
Warning. Refer to the latest Hurricane Local Statement (HLS product)
for the latest on current watches and warnings locally.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
The latest NHC track indicates the center of Debby would be over
southeast Georgia at the start of the period. Debby is expected to
move offshore Tuesday afternoon and meander nearby Wednesday into
Thursday. The longer residence time over the Atlantic could have it
strengthening some before making landfall again along the South
Carolina coast later Thursday.

The most notable impact from Debby will be the potentially historic
rainfall. Multiple rounds of heavy rain are expected across the area
through Thursday, and a Flood Watch will remain in effect. For more
details regarding the rainfall forecast and associated impacts, see
the Hydrology section below.

Based on the current track, the highest probabilities for tropical
storm force winds is across coastal counties and over far southeast
Georgia counties near the Altamaha. A Tropical Storm Warning is in
effect for these locations. A Tropical Storm Watch is still in
effect for the next tier of counties of inland Georgia - Candler,
Bulloch, and Effingham - but confidence in TS force winds there is
lower. The threat for tropical storm force winds will spread from
south to north Tuesday into Tuesday night.

In addition, the risk for tornadoes in rainbands will persist
Tuesday into Tuesday night. The threat area will be highly dependent
on the track, but at this point, areas along and near the coast have
the highest potential.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Based on the official NHC track, Debby will still be meandering in
the region at the start of the period, but should start making
northward progress beyond that. By the weekend, we should begin to
transition back to a pattern more typical of early August. Highest
rain chances will be on Friday before Debby finally pulls away.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
06/18Z TAF Discussion:
KCHS/KJZI/KJZI: Steady rains will impact all terminals into
Tuesday morning as Tropical Storm Debby draws closer. MVFR
conditions will lower to IFR as rainfall rates pick up and.
Vsbys were limited to 1/2SM for now, but pockets of lower vsbys
near 1/4SM could occur. There is a risk for low-level wind shear
beginning as early as 06z at KCHS and KJZI and 21z at KSAV.

Extended Aviation Outlook: Prolonged periods of flight restrictions
are expected through much of the week as Debby impacts the
region.

&&

.MARINE...
Today and Tonight: The track and intensity of Debby will determine
the marine forecast and impacts across local waters. The most recent
NHC forecast depicts Debby tracking across northern Florida this
morning, slowing while entering southern/southeast Georgia this
afternoon and night. This places our coastal waters within the
northeast quadrant Debby, and an elevated risk for waterspouts
within rainbands as early as late morning, but more likely this
afternoon and tonight when a more pronounced axis of instability and
shear develops as Debby nears. A Tornado Watch has been issued for
nearshore Georgia waters until 4 PM to account for initial
waterspout activity. Additional Tornado Watches could eventually be
needed across coastal waters. Outside the waterspout concern, east-
southeast winds roughly upwards to 15-20 kt with gusts to 25 kts
today will increase late day and overnight, approaching tropical
storm force as Debby draws closer to the coast. Seas are also
expected to build, from 4-7 ft today (largest across Georgia waters)
to 7-10 ft overnight (largest beyond 10 nm from the coast). Tropical
Storm Warnings will therefore continue for all coastal waters.

Tuesday through Saturday: The track and intensity of Debby will
determine the details of the marine forecast across the local
waters. The most recent NHC forecast would indicate Debby will
emerge off the southeast Georgia coast as a tropical storm Tuesday
afternoon and then meander offshore Wednesday into Thursday. Debby
is then expected to make landfall along the South Carolina coast
later Thursday. Given a potentially longer residence time over
waters, the storm could gain some strength before making landfall.
Mariners should prepare for hazardous marine conditions through the
week with tropical storm force winds, very elevated seas, and
potential for waterspouts in rainbands. A Tropical Storm Warning is
in effect for all coastal waters, including the Charleston
Harbor. Conditions should slowly improve late in the period.

Rip Currents/High Surf: Hazardous beach conditions are expected
through much of the week as Debby impacts the region. A High Risk of
rip currents is forecast for Tuesday and will likely continue
beyond. In addition, large breaking waves will impact the
beaches.

&&

.HYDROLOGY...
Debby is expected to produce potentially historic rainfall amounts
that will likely result in areas of catastrophic flooding across
southeast Georgia and southeast South Carolina. A Flood Watch
remains in effect for all of southeast Georgia and southeast South
Carolina through Friday morning.

Once Debby moves onshore in the Big Bend region of Florida this
morning, it is forecast to slowly move northeast and eastward across
southern and southeast Georgia. Debby is then forecast to move into
the Atlantic off the GA coast Tuesday afternoon, potentially
strengthening and bringing additional intense rainfall to coastal
areas within the main core of the system. The combination of deep
tropical moisture and a nearly stationary or meandering tropical
system will set the table for a prolonged period of intense
rainfall. The forecast continues to advertise rainfall totals of 10-
20 inches across all of southeast Georgia and southeast South
Carolina, with localized amounts of up to 30 inches possible. Even
more concerning is that the swath of heaviest rain is likely to fall
along the coastal corridor, including heavily urbanized areas across
Savannah, Hilton Head, Beaufort, and Charleston. This area is
included in a rare High Risk Excessive Rainfall Outlook from the
Weather Prediction Center, further highlighting the potential for
widespread damaging flash flooding.

With these expected rainfall totals, impacts will be widespread and
severe, likely including numerous flooded homes and structures,
damage to roadways including washouts, and unprecedented flooding
along and near smaller creeks and streams. Additionally, there will
likely be an extended period of major flooding (possibly record
setting) along larger main stem rivers that continues well after
Debby moves away from the region. The most intense rainfall will
likely come in bands followed by periods of time of considerably
lighter rainfall or even no rain at all. It remains too early to
determine precise periods of time of when the heaviest rainfall will
occur through the late week time period.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ099>101-114>119-137>141.
     Flood Watch through Friday morning for GAZ087-088-099>101-
     114>119-137>141.
     High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
     119-139-141.
     Storm Surge Warning for GAZ117-119-139-141.
SC...Tropical Storm Warning for SCZ045-047>052.
     Flood Watch through Friday morning for SCZ040-042>045-047>052.
     High Risk for Rip Currents until 8 PM EDT this evening for
     SCZ048>051.
     Storm Surge Warning for SCZ048>052.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&
Hazardous weather outlook, Aug 5, 3:56 PM EDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
356 PM EDT Mon Aug 5 2024

GAZ101-116-118-137-138-140-SCZ045-047-062000-
Effingham-Inland Bryan-Inland Chatham-Long-Inland Liberty-
Inland McIntosh-Inland Berkeley-Inland Jasper-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ087-088-SCZ040-062000-
Jenkins-Screven-Allendale-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropics: Tropical storm force winds will be possible Tuesday through
Thursday as Debby moves through the area. Tropical Storm Watches and
Warnings could be needed.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ117-119-139-141-SCZ048>051-062000-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Risk for Rip Currents.
   Tornado Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ099-100-114-115-062000-
Candler-Bulloch-Tattnall-Evans-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ042>044-062000-
Hampton-Inland Colleton-Dorchester-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropics: Tropical storm force winds will be possible Tuesday through
Thursday as Debby moves through the area. Tropical Storm Watches and
Warnings could be needed.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-350-352-354-374-062000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
356 PM EDT Mon Aug 5 2024

...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ052-062000-
Tidal Berkeley-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Local storm report, Aug 5, 2:13 PM EDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
213 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     Flood            Charleston              32.78N  79.94W
08/05/2024                   Charleston         SC   Law Enforcement

            Hagood Ave is closed due to flooding.

&&

Event Number CHS2400834

DAK
Local storm report, Aug 5, 2:15 PM EDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
215 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     Flood            Charleston              32.78N  79.94W
08/05/2024                   Charleston         SC   Law Enforcement

            Road closed due to Flooding: Ashley Ave between Bennett
            St and Calhoun St.

&&

Event Number CHS2400835

DAK
Local storm report, Aug 5, 2:17 PM EDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
217 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Flood            Charleston              32.78N  79.94W
08/05/2024                   Charleston         SC   Law Enforcement

            Road closed due to Flooding: Rutledge Ave between
            Calhoun St and Bennett St.

&&

Event Number CHS2400836

DAK
Local storm report, Aug 5, 2:19 PM EDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
219 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     Flood            Charleston              32.78N  79.94W
08/05/2024                   Charleston         SC   Law Enforcement

            Road closed due to flooding: Ogier St between
            Vanderhorst St and Calhoun St.

&&

Event Number CHS2400837

DAK
Local storm report, Aug 5, 2:21 PM EDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
221 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Flood            Charleston              32.78N  79.94W
08/05/2024                   Charleston         SC   Law Enforcement

            Road closed due to flooding: Instersection of King St
            and Huger St- All lanes closed.

&&

Event Number CHS2400838

DAK
Local storm report, Aug 5, 2:25 PM EDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
225 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     Flood            Charleston              32.78N  79.94W
08/05/2024                   Charleston         SC   Law Enforcement

            Road closed due to flooding: Gadsden St between Bennett
            St and Bull St.

&&

Event Number CHS2400839

DAK

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 9:12 AM EDTSpecial Marine WarningCHS63 min
Aug 5, 10:14 AM EDTSpecial Marine WarningCHS91 min
Aug 5, 11:01 AM EDTRiver Flood WarningCHSEvans21 days
Aug 5, 11:01 AM EDTRiver Flood WarningCHSEffingham, Screven11 days
Aug 5, 11:01 AM EDTRiver Flood WarningCHSTattnall, Toombs8 days
Aug 5, 11:01 AM EDTRiver Flood WarningCHSBryan, Bulloch, Chatham, Effingham21 days
Aug 5, 2:20 PM EDTSpecial Marine WarningCHS55 min
Aug 5, 2:45 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Chatham, Effingham, Evans, Liberty and 3 more3 hr
Aug 5, 3:21 PM EDTSpecial Marine WarningCHS84 min
Aug 5, 5:10 PM EDTAreal Flood AdvisoryCHSBulloch, Effingham, Screven2 hr
Aug 5, 5:32 PM EDTFlash Flood Warning Considerable damage threatCHSBryan, Bulloch, Chatham, Effingham, Evans, Liberty and 3 more8 hr
Aug 5, 6:02 PM EDTTornado WarningCHSChatham28 min
Aug 5, 6:07 PM EDTSpecial Marine WarningCHS53 min
Aug 5, 6:43 PM EDTSpecial Marine WarningCHS62 min
Aug 5, 6:57 PM EDTSpecial Marine WarningCHS33 min
Aug 5, 7:00 PM EDTFlash Flood Warning Considerable damage threatCHSBulloch, Candler, Effingham, Jenkins, Screven, Tattnall6 hr
Aug 5, 7:44 PM EDTSpecial Marine WarningCHS91 min
Aug 5, 7:52 PM EDTAreal Flood AdvisoryCHSJenkins, Screven12 hr
Aug 5, 6:44 AM EDTRiver Flood WarningCHSBerkeley, Georgetown, Williamsburg21 days
Aug 5, 2:39 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester3 hr
Aug 5, 5:58 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester3 hr
Aug 5, 6:14 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton, Dorchester3 hr

Nearby

Tornado Warnings in Georgia, 2024Tornado Warnings in South Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.